NARS Posted October 23, 2005 Share Posted October 23, 2005 I didn't post this down in food allergies because, well, most of the posts there talk about how to get meds without your allergen of choice in them, and because you guys take the kind of meds I take. Moderator, please move it if you must. Has anyone heard of anyone acquiring a food allergy or intolerance as a result of taking an AC, and then losing it when they went off of it? I have a history of IBS since childhood. I took Depakote for about 5 years. A few years into this, I was diagnosed by a nice homeopath with a gluten intolerance. I had to avoid wheat, rye and barley and any by-products. This made eating out very difficult, eating at friends' houses nigh on impossible, and meant lots of extra time at the grocery store finding out all the products I couldn't eat anymore-most sauces and dressings, all baked goods except expensive gluten free stuff, and almost all other processed foods. I got very good at cooking gluten free, and while my IBS was still there, the awful gluten symptoms were gone. It was expensive and inconvenient and unsociable, but I just made the best of it. I've now been off of Depakote since about April because of the hormonal problems it gave me. I'm now on Lamictal; the rest of my medications have stayed roughly the same. On Wednesday I ate something which I thought was safe and which I later found out had quite a bit of wheat in it. I expected to get the usual illness--a stomach ache within half an hour, then abdominal cramps, and then the runs, nausea and general toxicity for 3-4 days. But I didn't get sick. At all. So yesterday I decided to experiment. I ate a cookie at lunch. No stomachache, no gutache. I got bolder and had a piece of pizza for dinner. Nothing. Not even gas. This is thrilling, to say the least. I'm still experimenting, and will eat small amounts until I'm sure I'm safe. But it's a minor miracle. They told me I'd be like that for life, and now I'm wondering if it's even possible, and if so, how. Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.